Pacific Journal of Mathematics

Algebraic elements of a Banach algebra modulo an ideal.

Bruce A. Barnes

Article information

Source
Pacific J. Math., Volume 117, Number 2 (1985), 219-231.

Dates
First available in Project Euclid: 8 December 2004

Permanent link to this document
https://projecteuclid.org/euclid.pjm/1102706780

Mathematical Reviews number (MathSciNet)
MR779918

Zentralblatt MATH identifier
0577.46048

Subjects
Primary: 46H10: Ideals and subalgebras

Citation

Barnes, Bruce A. Algebraic elements of a Banach algebra modulo an ideal. Pacific J. Math. 117 (1985), no. 2, 219--231. https://projecteuclid.org/euclid.pjm/1102706780


Export citation

References

  • [I] C.Akemann and G. Pedersen, Ideal perturbations of elements in C*-algebras,Math. Scand., 41(1977), 117-139.
  • [2] B. Barnes, When is a representation of a Banach *-algebra Naimark-related to a *-representation!, Pacific J.Math.,72(1977), 5-25.
  • [3] B. Barnes, G. Murphy, M. Smyth, andT. West, Riesz and Fredholm Theory in Banach Algebras, Research Notes inMathematics 67, Pitman, London, 1982.
  • [4] F.Bonsall and J.Duncan,Complete Normed Algebras, Springer-Verlag, Berlin, 1973.
  • [5] J. Calkin, Two-sidedideals and congruencesinthering of bounded operators in Hubert spaces, Ann. of Math.,(2) 42(1941), 839-873.
  • [6] S. Caradus, W. Pfaffenberger, and B. Yood, Calkin Algebras and Algebras of Operators onBanach Spaces, Lecture Notes in Mathematics, Vol.9,Marcel Dekker, Inc., N. Y., 1974.
  • [7] E.Hewitt and K.Ross, Abstract Harmonic Analysis, Vol.I, Springer-Verlag, Berlin, 1963.
  • [8] E.Hewitt and K.Ross,Abstract Harmonic Analysis, Vol. II,Springer-Verlag, Berlin, 1970.
  • [9] E. Hille, On roots andlogarithms of elements of a complex Banach algebra, Math. Ann., 136(1958), 46-57.
  • [10] Y. Kato,A proofof Olsen9s Theorem, Math. Japonicae, 21(1976), 127-128.
  • [II] R.Miers, Polynomial idealC*-algebras, Amer. J.Math., 98(1976), 165-170.
  • [12] C.Olsen, A structure theorem for polynomial compact operators, Amer. J. Math.,93 (1971), 686-698.
  • [13] C.Rickart, General Theory ofBanach Algebras, Van Nostrand,N. Y., 1960.
  • [14] R. Smyth, Riesz theory inBanach algebras, Math. Zeit, 145 (1975), 145-155.